# SDR M3XA2014041803

- Difficulty date: April 15, 2014
- Submitted: April 18, 2014
- Operation: Air carrier
- Aircraft: N108MT
- Make and model: Bell 407
- Aircraft serial: 54108
- Aircraft time: 309 hours, 15,078 cycles
- System (JASC): 6340 · Rotor Drive Indicating System
- Part: Chip Detector
- Condition: Contaminated
- Location: Transmission
- Part time: 309 hours
- Stage of operation: AA
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

AIRCRAFT WAS CONDUCTING A PATIENT TRANSFER.  APPROXIMATELY HALFWAY THROUGH THE TRIP THE PILOT RECEIVED A TRANSMISSION CHIP LIGHT.  THE PILOT IMMEDIATELY LOCATED THE SAFEST PLACE TO LAND IN A LARGE HAY FIELD.  THE PATIENT WAS THEN TRANSFERRED BY LIFE AIR RESCUE 1 FROM THE SCENE.  THE MECHANIC ARRIVED ON SCENE & CHECKED BOTH THE UPPER & LOWER CHIP DETECTORS.  A SMALL CHIP WAS FOUND ON THE LOWER DETECTOR.  FOLLOWING PROCEDURES OUTLINED IN BHT MM CHAPTER 63, THE CHIP DETECTORS WERE CLEANED & A 20 MINUTE PENALTY RUN AT 100% WAS PERFORMED.  NO OTHER OCCURRENCES ENCOUNTERED UPON PERFORMING THESE PROCEDURES.  AIRCRAFT WAS RETURNED TO SERVICE.
